Medicines That May Cause Light-Headedness or Vertigo

Many prescription and non-prescription medicines can make you feel light-headed or affect your balance. A few examples are:

  • Antibiotics.
  • Blood pressure medicines.
  • Medicines used to treat depression or anxiety.
  • Pain medicines.
  • Medicines used to treat cancer (chemotherapy).

If you think a prescription or non-prescription medicine may be causing your light-headedness or vertigo, call your doctor.

ByHealthwise Staff
Primary Medical Reviewer William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Anne C. Poinier, MD - Internal Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine
Specialist Medical Reviewer David Messenger, BSc, MD, FRCPC, FCCP - Emergency Medicine, Critical Care Medicine

Current as ofNovember 20, 2017

Is it an emergency?

If you or someone in your care has chest pains, difficulty breathing, or severe bleeding, it could be a life-threatening emergency. Call 9-1-1 or the local emergency number immediately.
If you are concerned about a possible poisoning or exposure to a toxic substance, call Poison Control now at 1-800-567-8911.

Thanks to our partners and endorsers: